Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 135, NWS Mobile, AL

May 31, 2016Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at May 31, 2016, 4:33 PM CDT for Mobile County, Alabama. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2016, 4:33 PM CDT (21:33 UTC)
Expired
May 31, 2016, 5:15 PM CDT
In force
42 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Mobile County, AL

The radar

The Mobile radar (KMOB), 45 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 4:42 PM CDTTSTM WND DMGSse Bucks, ALPOST OFFICE EMPLOYEE REPORTS ROOF DAMAGE TO A HOUSE ACROSS FROM BUCKS, AL POST OFFICE. TIME ESTIMATED FROM RADAR SIGNATURE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 731 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
731 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

669 
WUUS54 KMOB 312133
SVRMOB
ALC097-312215-
/O.NEW.KMOB.SV.W.0135.160531T2133Z-160531T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
433 PM CDT TUE MAY 31 2016

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MOBILE COUNTY IN SOUTHWESTERN ALABAMA...

* UNTIL 515 PM CDT

* AT 433 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUCKS...OR 7 MILES
  NORTHEAST OF CREOLA...AND MOVING SOUTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BUCKS AND MOVICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3100 8809 3108 8804 3107 8794 3102 8794
      3105 8791 3106 8787 3105 8787 3105 8790
      3104 8791 3104 8787 3101 8790 3099 8787
      3095 8787 3086 8793 3090 8791 3088 8793
      3091 8791 3094 8793 3092 8796 3087 8794
TIME...MOT...LOC 2133Z 298DEG 5KT 3099 8798 

$$
1 follow-up statement
937 
WWUS54 KMOB 312212
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
512 PM CDT TUE MAY 31 2016

ALC097-312222-
/O.EXP.KMOB.SV.W.0135.000000T0000Z-160531T2215Z/
MOBILE AL-
512 PM CDT TUE MAY 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOBILE COUNTY
WILL EXPIRE AT 515 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3100 8809 3108 8804 3107 8794 3102 8794
      3105 8791 3106 8787 3105 8787 3105 8790
      3104 8791 3104 8787 3101 8790 3099 8787
      3095 8787 3086 8793 3090 8791 3088 8793
      3091 8791 3094 8793 3092 8796 3087 8794
TIME...MOT...LOC 2209Z 298DEG 5KT 3099 8798 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 4:04 PM CDT, 29 minutes earlier.

Area forecast discussion, May 31, 4:04 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
404 PM CDT TUE MAY 31 2016

.NEAR TERM /Now Through Wednesday/...Scattered thunderstorms
continue to develop over inland areas of northwest Florida and
southwest Alabama drifting mostly eastward at 5 mph or less. Most of
the storms have remained below severe limits this afternoon with only
a few isolated cases in Okaloosa County where cores well exceeded
the -20c isotherm for 2 or 3 volume scans. Today's convection is
enhanced by some better mid level forcing or lift in the mid levels
in response to a mid level impulse tracking eastward across the
central parts of MS and AL this afternoon. Latest meso analysis from
SPC also shows sfc based capes between 3000 and 4000 J/Kg over most
of the Florida Panhandle stretching west and northwest over lower
parts of inland southwest AL and inland southeast MS which has also
helped for the stronger convection this afternoon. For later this
afternoon and early this evening...thunderstorms will continue to
form near and along a weak seabreeze boundary moving northward and
along developing outflow boundaries from existing thunderstorms.
Gusty winds between 30 and 45 mph...small to medium size hail and
frequent cloud to ground lightning strikes will likely accompany most
of the stronger thunderstorms for the rest of today...with maybe a
few isolated cases of damaging winds and large hail. By mid to late
evening...thunderstorms will diminish quickly as daytime heating
diminishes followed by clearing skies along with some patchy fog near
sunrise mainly well inland from the coast.

For Wed with deepening upper low over the lower plains pushing
slowly east...believe conditions will remain favorable for better
forcing in the mid levels across the central gulf coast region...
enhancing the threat for a few strong to severe thunderstorms during
the afternoon and early evening hours. Most of the model guidance
also depicts surface based capes above 2000 j/kg during the late
morning and afternoon hours. Damaging straight line winds and medium
to large hail along with frequent cloud to ground lightning will be
the main threats with the stronger storms.

As for temps will continue to lean towards the warmer mos numbers
through Wed resulting in lows in the middle to upper 60s for most
inland areas and the lower 70s along the immediate coast. Highs for
Wed will be similar to today...climbing to the lower to middle 90s
for most inland areas and the mid to upper 80s along the immediate
coast. 32/ee

.SHORT TERM /Wednesday night Through Friday night/...Short wave mid-
level ridge axis migrates eastward into the southeast to close out the
week as an amplified southern stream trof axis pivots eastward over
the Rio Grande Valley. Deep layer moisture looks to range from 120 to
140% of normal (1.3 to 1.5 inches) over the local area in the short
term. Despite amount of moisture present...the amplified nature of
the southeast US ridge axis near-by and its larger scale compressional
sinking brings a challenging forecast with respect to storm coverage.
For now...storms look to be generally isolated in coverage along and
north of US highway 84 Thursday afternoon. By Friday as the flow
aloft becomes more southwesterly...isolated to scattered storms look
to be oriented in a northeast to southwest fashion over the interior
of southwest AL and southeast MS. Daytime storms will likely be
strong at times producing brief strong wind gusts in excess of 40
MPH...small hail...frequent lightning activity...and locally heavy
downpours. A few of the stronger daytime storms could intensify
briefly to severe levels with damaging downburst winds in excess of
60 mph being the main threat in any of these.

As for temperatures...very little change in daily highs and lows. 88
to 93 interior with 82 to 86 along the beaches. Nights warm and muggy
with upper 60s interior to lower to mid 70s beaches. /10

.LONG TERM /Saturday Through Tuesday/...Much needed changes look to
be on the horizon as the weather pattern is supportive of a more wet
and unsettled weather pattern going into the weekend. Southern stream
upper-level trof axis over Texas attempts to phase with a system moving
eastward over the northern tier of states Saturday and Sunday.
As this occurs...a weak frontal boundary slips into the forecast area
from the west and becomes quasi-stationary. Layer moisture is
expected to continue to deepen (pwats 1.8 to 2 inches) across the
northern Gulf Coast due to a south to southwesterly flow at low to
mid-levels in response.

The increased synoptic scale forcing in this moist airmass brings the
probabilities up for showers and thunderstorms this upcoming
weekend. As upper level trof axis pivots eastward across the Lower
Mississippi River Valley on Monday...will trend pops downward to
slight chance over the interior with chance pops in place for the
southern zones. As mentioned on the previous shift...it looks like
drier air should start to work its way into the forecast area from
the northwest by Monday night.

Daytime highs more tempered by clouds and highest pops/storm coverage
Sunday in the mid 80s. Little change in overnight lows through the
outlook. /10

&&

.MARINE...A broad surface ridge of high pressure stretching
eastward across the eastern and north central Gulf will continue
through Thu afternoon then weaken slowly from west to east over the
weekend in response to an upper trof moving eastward from the lower
plains states to the western Gulf. The upper trof moves to the
eastern seaboard by early next week followed by reinforcing high
pressure building in from the west and north. With conditions
becoming more favorable for showers and thunderstorms over the marine
area beginning late Fri continuing through early next week...the
best coverage of thunderstorms will be over the near shore Gulf
waters during the early morning hours...forming over the inland bays
and sounds and along the immediate coast during the afternoon and
early evening hours. Winds will continue from the southwest during
the afternoon hours through Wed evening then shifting more to the
southeast and south late Thu through the weekend as the upper system
tracks across the northern Gulf states. Little change in seas is
expected through early next week. 32/ee

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      69  89  69  89 /  20  20  10  10
Pensacola   71  88  72  88 /  10  10  10  10
Destin      74  86  74  86 /  10  10  10  10
Evergreen   67  93  68  93 /  20  20  20  10
Waynesboro  67  92  69  91 /  20  20  20  20
Camden      68  93  69  93 /  20  20  20  20
Crestview   68  92  68  92 /  20  20  10  10

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, May 31, 5:39 AM CDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
539 AM CDT TUE MAY 31 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-011100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
539 AM CDT TUE MAY 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS
EXPECTED TODAY INTO TONIGHT. ISOLATED STRONG TO SEVERE STORMS IS
POSSIBLE, WITH DAMAGING WINDS A VERY HEAVY RAINS POSSIBLE.

OTHERWISE...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS
EXPECTED EACH DAY. ISOLATED STRONG TO SEVERE STORMS IS POSSIBLE,
WITH DAMAGING WINDS AND VERY HEAVY RAINS POSSIBLE.

OTHERWISE...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

GMZ630>635-650-655-670-675-011100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
539 AM CDT TUE MAY 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT
INTO THE MORNING HOURS...WITH WATERSPOUTS POSSIBLE DURING THE LATE
NIGHT AND EARLY MORNING HOURS.

OTHERWISE...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT
INTO THE MORNING HOURS ALONG A LAND BREEZE...WITH WATERSPOUTS
POSSIBLE DURING THE LATE NIGHT AND EARLY MORNING HOURS.

OTHERWISE...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 31, 3:24 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
324 PM CDT TUE MAY 31 2016

ALZ059-262-FLZ201-312115-
ESCAMBIA AL-BALDWIN INLAND AL-ESCAMBIA INLAND FL-
324 PM CDT TUE MAY 31 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL BALDWIN...SOUTHWESTERN ESCAMBIA AND NORTHWESTERN ESCAMBIA
COUNTIES UNTIL 415 PM CDT...

AT 323 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF BAY MINETTE...MOVING SOUTHWEST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BAY MINETTE...ATMORE...STOCKTON AND I65 AND AL 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3094 8789 3094 8788 3095 8787 3097 8789
      3098 8787 3099 8787 3113 8766 3104 8749
      3079 8762 3079 8763
TIME...MOT...LOC 2023Z 035DEG 8KT 3097 8770
Special weather statement, May 31, 3:36 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
336 PM CDT TUE MAY 31 2016

ALZ262-264-FLZ201-312115-
BALDWIN CENTRAL AL-BALDWIN INLAND AL-ESCAMBIA INLAND FL-
336 PM CDT TUE MAY 31 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN AND WEST CENTRAL ESCAMBIA COUNTIES UNTIL 415 PM CDT...

AT 336 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 10 MILES EAST OF
STAPLETON...OR 12 MILES NORTHEAST OF LOXLEY...MOVING SOUTHWEST AT 10
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STAPLETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3086 8760 3076 8750 3056 8761 3077 8783
TIME...MOT...LOC 2036Z 052DEG 9KT 3075 8761
Special weather statement, May 31, 3:38 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
338 PM CDT TUE MAY 31 2016

ALZ059-312130-
ESCAMBIA AL-
338 PM CDT TUE MAY 31 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
ESCAMBIA COUNTY UNTIL 430 PM CDT...

AT 338 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 10 MILES EAST OF
EAST BREWTON...OR 11 MILES EAST OF BREWTON...MOVING WEST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BREWTON...EAST BREWTON AND RIVERVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3100 8708 3122 8709 3119 8675 3100 8672
TIME...MOT...LOC 2038Z 097DEG 9KT 3111 8688
Special weather statement, May 31, 3:59 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
359 PM CDT TUE MAY 31 2016

ALZ052-261-262-312145-
MOBILE INLAND AL-WASHINGTON AL-BALDWIN INLAND AL-
359 PM CDT TUE MAY 31 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN BALDWIN...NORTHERN MOBILE AND SOUTH CENTRAL WASHINGTON
COUNTIES UNTIL 445 PM CDT...

AT 358 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER
GULFCREST... OR NEAR CITRONELLE...MOVING SOUTHEAST AT 10 MPH.
ANOTHER STRONG STORM WAS LOCATED NEAR BUCKS...ALSO MOVING SOUTHEAST
AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BAY MINETTE...CITRONELLE...CREOLA...CHUNCHULA...STOCKTON...GULFCREST...
AXIS...MOUNT VERNON...MOVICO AND I65 AND AL 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3093 8836 3118 8831 3112 8776 3090 8778
      3085 8816
TIME...MOT...LOC 2058Z 330DEG 7KT 3104 8825
Special weather statement, May 31, 4:02 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
402 PM CDT TUE MAY 31 2016

ALZ053-312145-
CLARKE AL-
402 PM CDT TUE MAY 31 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL CLARKE COUNTY UNTIL 445 PM CDT...

AT 402 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 10 MILES
NORTHEAST OF COFFEEVILLE...OR 12 MILES WEST OF THOMASVILLE...MOVING
WEST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
CLARKE COUNTY.

LAT...LON 3194 8781 3177 8778 3177 8801 3192 8806
TIME...MOT...LOC 2102Z 083DEG 9KT 3186 8794
Special weather statement, May 31, 4:15 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
415 PM CDT TUE MAY 31 2016

ALZ262-264-FLZ201-312200-
BALDWIN CENTRAL AL-BALDWIN INLAND AL-ESCAMBIA INLAND FL-
415 PM CDT TUE MAY 31 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN AND WEST CENTRAL ESCAMBIA COUNTIES UNTIL 500 PM CDT...

AT 414 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 12 MILES
NORTHEAST OF LOXLEY...MOVING SOUTHWEST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BAY MINETTE AND ROBERTSDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3083 8757 3069 8747 3049 8765 3085 8782
TIME...MOT...LOC 2114Z 065DEG 9KT 3072 8758

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:06 AM CDTSpecial Marine WarningMOB54 min
May 31, 7:39 AM CDTSpecial Marine WarningMOB36 min
May 31, 7:51 AM CDTSpecial Marine WarningMOB24 min
May 31, 8:10 AM CDTSpecial Marine WarningMOB65 min
May 31, 2:02 PM CDTSpecial Weather StatementMOBMonroe43 min
May 31, 2:17 PM CDTSpecial Weather StatementMOBBaldwin43 min
May 31, 2:42 PM CDTSpecial Weather StatementMOBEscambia48 min
May 31, 3:13 PM CDTSevere Thunderstorm WarningMOBBaldwin47 min
May 31, 3:24 PM CDTSpecial Weather StatementMOBBaldwin51 min
May 31, 3:36 PM CDTSpecial Weather StatementMOBBaldwin39 min
May 31, 3:38 PM CDTSpecial Weather StatementMOBEscambia52 min
May 31, 3:47 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
May 31, 3:59 PM CDTSpecial Weather StatementMOBMobile46 min
May 31, 4:02 PM CDTSpecial Weather StatementMOBClarke43 min
May 31, 4:15 PM CDTSpecial Weather StatementMOBBaldwin45 min
May 31, 5:05 PM CDTSpecial Weather StatementMOBChoctaw40 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.